Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 1, 2005, 12:32 AM CDT for Jasper County, Missouri. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 12:32 AM CDT (05:32 UTC)
- Expired
- Jul 1, 2005, 1:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Jasper County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:00 AM CDT | TSTM WND DMG | Joplin, MO | 60 MPH WIND ON SOUTHEAST SIDE OF JOPLIN AND AT THE INTERSECTION OF D HIGHWAY AND 96 HIGHWAY. |
| Jul 1, 1:00 AM CDT | TSTM WND DMG | Joplin, MO | 60 MPH WIND ON SOUTHEAST SIDE OF JOPLIN AND AT THE INTERSECTION OF D HIGHWAY AND 96 HIGHWAY. |
| Jul 1, 1:00 AM CDT | TSTM WND GST 60 | Joplin, MO | 60-63 MPH WIND GUST MEASURED ON SOUTHEAST SIDE OF JOPLIN AND AT THE INTERSECTION OF D HIGHWAY AND 96 HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 010532 SVRSGF MOC097-010630- /O.NEW.KSGF.SV.W.0147.050701T0532Z-050701T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 130 AM CDT. * AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WEIR...OR 10 MILES SOUTH OF PITTSBURG...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CARL JUNCTION BY 1245 AM CDT. NEAR ORONOGO BY 1250 AM CDT. NEAR CARTERVILLE BY 1255 AM CDT. NEAR CARTHAGE BY 100 AM CDT. NEAR SARCOXIE BY 120 AM CDT. THE TOWNS OF ASBURY...WACO...NECK CITY...OAKLAND PARK...LAKESIDE... BROOKLYN HEIGHTS...ATLAS AND REEDS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL ACROSS SOUTHEAST KANSAS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3737 9463 3708 9463 3705 9407 3734 9407 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:02 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 1, 12:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 AM CDT FRI JUL 1 2005 .DISCUSSION... ...MESOSCALE DISCUSSION... LONG LIVED TORNADIC SUPERCELL APPEARS TO BE FINALLY MERGING WITH A BROKEN LINE OF WEAKER CONVECTION ADVANCING FROM THE WEST OVER NE NEWTON COUNTY. REPORTS WITH THIS STORM INCLUDE NUMEROUS TORNADO SIGHTINGS...HURRICANE FORCE STRAIGHT LINE WINDS AND VERY LARGE HAIL UP TO BASEBALL SIZE. ALTHOUGH 04Z SURFACE ANALYSIS INDICATES THAT THE ENTIRE CWA IS FIRMLY INTO A STABLE LOW LEVEL AIRMASS WITH TEMPERATURES IN THE MID 60S TO LOWER 70S...SEVERE CONVECTION CONTINUES TO DEVELOP UPSTREAM. LATEST VAD WIND PROFILE DATA FROM KSGF INDICATES THAT LOW LEVEL COLD POOL IS NEARLY 6000 FEET DEEP 3.4 DEGREE VELOCITY IMAGERY...COUPLED WITH INTERPOLATED HILLSBORO KS PROFILER DATA SHOW THAT MODELS HAVE SIGNIFICANTLY UNDERFORECAST AN UPPER LEVEL SPEED MAX CURRENTLY RACING ACROSS KANSAS. 80+ KNOTS OF FLOW AROUND 30,000 FEET CONTINUES TO MAINTAIN AN EXCEPTIONALLY STRONG FLOW ENVIRONMENT SUPPORTIVE OF ELEVATED SUPERCELLS AND BOW ECHOES...AIDED BY MORE THAN AMPLE ELEVATED INSTABILITY. THE THIRD IN A SERIES OF SMALL SCALE BOWS CONTINUES TO DEVELOP OVER SE KANSAS IN EASTERN NEOSHO COUNTY. REFLECTIVITY SIGNATURES SHOW A VERY UPRIGHT SYSTEM WITH EVEN SOME SLIGHT FORWARD TILTING...WITH A VERY STRONG FRONT END REFLECTIVITY GRADIENT AND MID LEVEL MARC SIGNATURE. POTENTIAL FOR SIGNIFICANT WIND DAMAGE AND LARGE HAIL WILL CONTINUE DESPITE THE STABLE NEAR-SURFACE LAYER. MODELS HAVE ALSO UNDERFORECAST A NOCTURNAL LOW LEVEL JET OVER THE PLAINS WHICH HAS AIDED IN NEW DEVELOPMENT UPSTREAM. AMPLE MID LEVEL CONVERGENCE EXISTS SUCH THAT THE COMBINATION OF PROPAGATION AND ADVECTION MAY ULTIMATELY LEAD TO A DEVELOPING FLASH FLOOD SITUATION OVER SE KS INTO FAR SW MO AS TRAINING STRONG/SEVERE CONVECTION CONTINUES WELL INTO THE OVERNIGHT HOURS. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 30, 5:24 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON. A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM. THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE TO LEBANON TO GAINESVILLE LINE. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY WIDESPREAD FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE EVENING HOURS.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOOKBINDER
In the hours before
Local storm report, Jun 30, 11:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM LIGHTNING 11 W AVA 36.95N 92.85W
06/30/2005 DOUGLAS MO EMERGENCY MNGR
LIGHTNING HIT A BUILDING WHICH CAUGHT ON FIRE.
MTLocal storm report, Jun 30, 11:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND GST 5 N DIAMOND 37.07N 94.32W
06/30/2005 60 MPH NEWTON MO AMATEUR RADIO
FEHLocal storm report, Jul 1, 12:07 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/30/2005 JASPER MO EMERGENCY MNGR
TREES AND POWERLINES DOWN CITY WIDE. TREES DOWN ON A CAR
AND BOAT. POWERLINES DOWN ON TREES CAUSING FIRES.
FEHLocal storm report, Jul 1, 12:12 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL (UMN)MONETT 36.88N 93.90W
07/01/2005 1.00 INCH BARRY MO EMERGENCY MNGR
MTLocal storm report, Jul 1, 12:19 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL 3 N PIERCE CITY 36.99N 94.00W
07/01/2005 1.75 INCH LAWRENCE MO AMATEUR RADIO
FEHLocal storm report, Jul 1, 12:23 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM FUNNEL CLOUD GRANBY 36.92N 94.27W
07/01/2005 NEWTON MO LAW ENFORCEMENT
1222 AM HAIL 2 W PIERCE CITY 36.95N 94.04W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 42 min |
| Jun 30, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 68 min |
| Jun 30, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 61 min |
| Jun 30, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 30, 9:38 PM CDT | Tornado Warning | SGF | Jasper, Newton | 67 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 26 min |
| Jun 30, 10:43 PM CDT | Tornado Warning | SGF | Newton | 62 min |
| Jun 30, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 31 min |
| Jul 1, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 54 min |
| Jul 1, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Taney | 63 min |
| Jul 1, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 53 min |
| Jul 1, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 77 min |
| Jul 1, 12:35 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 70 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.